zbMATH — the first resource for mathematics

Multifibrations. A class of shape fibrations with the path lifting property. (English) Zbl 1079.55503
Summary: In this paper we introduce a class of maps possessing a multivalued homotopy lifting property with respect to every topological space. We call these maps multifibrations and they represent a formally stronger concept than that of shape fibration. Multifibrations have the interesting property of being characterized in a completely intrinsic way by a path lifting property involving only the total and the base space of the fibration. We also show that multifibrations (and also, with some restrictions, shape fibrations) have a lifting property for homotopies of fine multivalued maps. This implies, when the spaces considered are metric compacta, that the possibility of lifting a fine multivalued map is a property of the corresponding strong shape morphism and not of the particular map considered.
55P55 Shape theory
55R05 Fiber spaces in algebraic topology
54C56 Shape theory in general topology
Full Text: DOI EuDML
[1] K. Borsuk: On movable compacta. Fund. Math. 66 (1969), 137-146. · Zbl 0189.53802
[2] K. Borsuk: Theory of Shape (Monografie Matematyczne 59). Polish Scientific Publishers, Warszawa, 1975.
[3] F. W. Cathey: Shape fibrations and strong shape theory. Topology Appl. 14 (1982), 13-30. · Zbl 0505.55020
[4] Z. Čerin: Shape theory intrinsically. Publ. Mat. 37 (1993), 317-334. · Zbl 0808.54014
[5] Z. Čerin: Proximate topology and shape theory. Proc. Roy. Soc. Edinburgh 125 (1995), 595-615. · Zbl 0837.55006
[6] Z. Čerin: Approximate fibrations. To appear. · Zbl 0872.55015
[7] D. Coram and P. F. Duvall, Jr.: Approximate fibrations. Rocky Mountain J. Math. 7 (1977), 275-288. · Zbl 0367.55019
[8] J. M. Cordier and T. Porter: Shape Theory. Categorical Methods of Approximation (Ellis Horwood Series: Mathematics and its Applications). Ellis Horwood Ltd., Chichester, 1989.
[9] J. Dydak and J. Segal: Shape Theory: An Introduction (Lecture Notes in Math. 688). Springer-Verlag, Berlin, 1978. · Zbl 0401.54028
[10] J. Dydak and J. Segal: A list of open problems in shape theory. J. Van Mill and G. M. Reed: Open problems in Topology, North Holland, Amsterdam, 1990, pp. 457-467.
[11] J. E. Felt: \(\epsilon \)-continuity and shape. Proc. Amer. Math. Soc. 46 (1974), 426-430. · Zbl 0292.55013
[12] A. Giraldo: Shape fibrations, multivalued maps and shape groups. Canad. J. Math 50 (1998), 342-355. · Zbl 0904.54010
[13] A. Giraldo and J. M. R. Sanjurjo: Strong multihomotopy and Steenrod loop spaces. J. Math. Soc. Japan. 47 (1995), 475-489. · Zbl 0842.55006
[14] R. W. Kieboom: An intrinsic characterization of the shape of paracompacta by means of non-continuous single-valued maps. Bull. Belg. Math. Soc. 1 (1994), 701-711. · Zbl 0814.54013
[15] K. Kuratowski: Topology I. Academic Press, New York, 1966. · Zbl 0158.40901
[16] S. Mardešić: Approximate fibrations and shape fibrations. Proc. of the International Conference on Geometric Topology, PWN, Polish Scientific Publishers, 1980, pp. 313-322.
[17] S. Mardešić and T. B. Rushing: Shape fibrations. General Topol. Appl. 9 (1978), 193-215. · Zbl 0398.55011
[18] S. Mardešić and T. B. Rushing: Shape fibrations II. Rocky Mountain J. Math. 9 (1979), 283-298. · Zbl 0448.55006
[19] S. Mardešić and J. Segal: Shape Theory. North Holland, Amsterdam, 1982.
[20] E. Michael: Topologies on spaces of subsets. Trans. Amer. Math. Soc. 71 (1951), 152-182. · Zbl 0043.37902
[21] M. A. Morón and F. R. Ruiz del Portal: Multivalued maps and shape for paracompacta. Math. Japon. 39 (1994), 489-500. · Zbl 0808.54015
[22] J. M. R. Sanjurjo: A non-continuous description of the shape category of compacta. Quart. J. Math. Oxford (2) 40 (1989), 351-359. · Zbl 0697.55012
[23] J. M. R. Sanjurjo: Multihomotopy sets and transformations induced by shape. Quart. J. Math. Oxford (2) 42 (1991), 489-499. · Zbl 0760.54012
[24] J. M. R. Sanjurjo: An intrinsic description of shape. Trans. Amer. Math. Soc. 329 (1992), 625-636. · Zbl 0748.54005
[25] J. M. R. Sanjurjo: Multihomotopy, Čech spaces of loops and shape groups. Proc. London Math. Soc. (3) 69 (1994), 330-344. · Zbl 0826.55004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.